Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 22, 2008, 10:07 PM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 10:07 PM CDT (03:07 UTC)
- Expired
- May 22, 2008, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3819 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 230308
SVRLCH
LAC097-099-230345-
/O.NEW.KLCH.SV.W.0091.080523T0307Z-080523T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LEONVILLE...KROTZ SPRINGS...ARNAUDVILLE...
EXTREME NORTH CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL
LOUISIANA...
* UNTIL 1045 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEONVILLE...AND MOVING EAST AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KROTZ SPRINGS BY 1040 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3045 9163 3043 9186 3041 9193 3042 9196
3039 9207 3050 9210 3064 9174 3056 9175
3053 9173 3051 9174 3050 9169 3049 9166
TIME...MOT...LOC 0307Z 255DEG 20KT 3047 9197
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 230321
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1021 PM CDT THU MAY 22 2008
LAC097-099-230345-
/O.CON.KLCH.SV.W.0091.000000T0000Z-080523T0345Z/
ST. LANDRY LA-ST. MARTIN LA-
1021 PM CDT THU MAY 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EXTREME NORTH CENTRAL ST. MARTIN AND EAST CENTRAL ST. LANDRY
PARISHES...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARNAUDVILLE...MOVING EAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KROTZ SPRINGS BY 1045 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3043 9186 3041 9193 3042 9196 3053 9201
3064 9174 3056 9175 3053 9173 3051 9174
3050 9168 3048 9165 3045 9163
TIME...MOT...LOC 0321Z 259DEG 19KT 3046 9189
$$
SHAMBURGER000
WWUS54 KLCH 230335
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1034 PM CDT THU MAY 22 2008
LAC097-099-230345-
/O.CON.KLCH.SV.W.0091.000000T0000Z-080523T0345Z/
ST. LANDRY LA-ST. MARTIN LA-
1034 PM CDT THU MAY 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EXTREME NORTH CENTRAL ST. MARTIN AND SOUTHEASTERN ST. LANDRY
PARISHES...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARNAUDVILLE...MOVING EAST AT 21 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3043 9186 3041 9193 3042 9196 3046 9198
3051 9175 3050 9169 3049 9167 3048 9165
3045 9163
TIME...MOT...LOC 0334Z 281DEG 19KT 3042 9183
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:20 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 22, 8:20 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 820 PM CDT THU MAY 22 2008 .UPDATE... RADAR SHOWS ACTIVITY ATTEMPTING TO REDEVELOP ACROSS SW LA INTO WESTERN PORTIONS OF THE STATE. KLCH 00Z SHOWS POTENTIAL ENERGY STILL AVAILABLE ALONG WITH GOOD LOW LEVEL SHEAR WHICH IS HELPING TO FIRE STORMS FURTHER WEST ALONG THE WEAK SFC BDRY. MAINTAINED LIKELY POPS OVER SOUTH CENTRAL LA AND EXPANDED AREA A BIT NORTH AND WEST BASED ON RADAR TRENDS...WHILE REINTRODUCING SLT CHC TO CHC POPS ACROSS THE REMAINDER OF THE AREA EXCEPT FOR EXTREME WRN ZONES. 24 && .PREV DISCUSSION... /ISSUED 655 PM CDT THU MAY 22 2008/ UPDATE... HAVE UPDATED THE GRIDS AND ZONES FOR POPS FOR THIS EVENING. LATEST RADAR SHOWS MUCH OF THE ACTIVITY ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE HAS MOVED NORTHEAST OF THE AREA...WITH THE EXCEPTION OF A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA. A WEAK SFC TROUGH IS HELPING TO ENHANCE THE REDEVELOPMENT OF STORMS IN THIS AREA. EXPECT THIS ACTIVITY TO DIMINISH WITH THE LOSS OF SFC HEATING THIS EVENING. 24 PREV DISCUSSION... /ISSUED 351 PM CDT THU MAY 22 2008/ DISCUSSION...REGIONAL 88DS AND SFC OBS INDICATE THAT SCATTERED TO NUMEROUS RW/TRW PERSIST ACROSS THE AREA FROM WOODVILLE TO LAKE CHARLES TO LAFAYETTE TO MORGAN CITY NORTHWARD. CONVECTION IS ASSOCIATED WITH A SHORTWAVE TROF MAKING SLOW PROGRESS NEWD ACROSS THE REGION. MSAS SFC ANALYSIS ALSO SHOWS A WEAK TROF EXTENDING FROM LOW PRESSURE OVER NWRN TX TO SERN LA WHICH IS LIKELY HELPING FLARE UP CONVECTION AS WELL. RAISED INHERITED POPS FOR THIS EVENING AS BACK EDGE OF PRECIP HAS ONLY BEEN MAKING SLOW PROGRESS FROM SW TO NE ACROSS THE FORECAST AREA THIS AFTERNOON...WITH POPS RANGING FROM 20 PERCENT WRN ZONES TO 50 PERCENT ACROSS THE ATCHAFALAYA BASIN AND E-CNTL LA. ONLY CARRYING 20 POPS FOR ERN 1/3 OF AREA FOR AFTER MIDNIGHT FOR ANY STRAGGLING SHOWERS WHICH MAY LINGER BACK OVER THIS AREA. NOT MANY CHANGES WERE MADE BEYOND TONIGHT WITH A BLOCKING RIDGE PROGGED TO SET UP ALOFT OVER THE AREA WHILE THE BERMUDA HIGH CONTINUES TO KEEP A SRLY LO-LVL FLOW IN PLACE OVER THE REGION. HOWEVER LOOKS LIKE ENOUGH MOISTURE WILL BE AVAILABLE TO PRODUCE AT LEAST WIDELY SCATTERED CONVECTION EACH AFTERNOON ALONG POTENTIAL SEA BREEZE AND ADDITIONAL OUTFLOW DEVELOPMENT SO KEPT SMALL POPS EACH DAY THROUGH THE WEEKEND. RIDGE BEGINS TO BREAK DOWN EARLY NEXT WEEK AS SHORTWAVE TROF CROSSING THE GREAT LAKES BREAKS IT DOWN. MEANWHILE A SFC FRONT IS PROGGED TO DROP SOUTH TOWARD THE AREA BY LATE IN THE PERIOD. ALL IN ALL SHOULD CONTINUE TO SEE AT LEAST WIDELY SCATTERED AFTERNOON AND EVENING CONVECTION UNTIL THE MIDDLE OF THE WEEK WHEN DRIER AIR ENCROACHES FROM THE EAST. AVIATION...SCATTERED TO NUMEROUS CONVECTION EXPECTED TO PERSIST AT KLCH THROUGH ABOUT 22Z...KLFT/KARA THROUGH 00Z AND KAEX THROUGH MAYBE 03Z OR SO. THEREAFTER WET GROUNDS MAY LEAD TO PATCHY GROUND FOG AFTER 06Z...ESPECIALLY TOWARD SUNRISE. OTHERWISE VFR CONDITIONS EXPECTED. JS && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 92 75 90 / 30 20 10 20 KBPT 75 91 76 90 / 20 20 10 20 KAEX 71 94 72 93 / 30 20 10 20 KLFT 71 92 74 91 / 60 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 22, 4:26 AM CDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 426 AM CDT THU MAY 22 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-231100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 426 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING TEXAS COASTAL BEND UPPER LEVEL DISTURBANCE WILL INTERACT WITH A SURFACE WAVE FROM THE YUCATAN TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY. THE HIGHEST CHANCES WILL BE OVER CENTRAL AND SOUTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR THE REMAINDER OF THE FORECAST THIS WEEKEND THROUGH NEXT WEEK... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION. EXPECT ABOVE NORMAL TEMPERATURES IN THE LOWER TO MID 90S FOR AFTERNOON HIGHS...AND LOWER TO MID 70S FOR OVERNIGHT LOWS...WHICH IS ABOUT 5 DEGREES ABOVE NORMAL FOR LATE MAY. EXPECT AT LEAST A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...WITH DRIER AIR ALOFT PUTTING THE LID ON ANY DEVELOPMENT BY WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DML
In the hours before
Local storm report, May 22, 6:05 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD HENDERSON 30.31N 91.80W
05/22/2008 ST. MARTIN LA LAW ENFORCEMENT
OFFICER DRIVING ON INTERSTATE 10 REPORTED WIDESPREAD
FLOODING OF FIELDS, PARKING LOTS, AND ROADS IN HENDERSON.
&&
SNAVELYLocal storm report, May 22, 6:44 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/22/2008 LAFAYETTE LA BROADCAST MEDIA
HOMES FLOODED ON PINHOOK ROAD. RELAYED BY KATC IN
LAFAYETTE.
0615 PM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/22/2008 LAFAYETTE LA BROADCAST MEDIA
HOMES FLOODING IN OAKBORNE SUBDIVISION BY THE LAFAYETTE
AIRPORT. HOUSE FLOODED AT SOUTH ORANGE AND 10TH STREET.
NUMEROUS OTHER STREETS FLOODED. RELAYED BY KATC IN
LAFAYETTE.
0620 PM FLASH FLOOD CECILIA 30.34N 91.85W
05/22/2008 ST. MARTIN LA BROADCAST MEDIA
CECILIA HIGH SCHOOL FLOODED. RELAYED BY KATC IN
LAFAYETTE.
&&
SNAVELYLocal storm report, May 22, 7:07 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/22/2008 LAFAYETTE LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOODING ON EVANGELINE THRUWAY
SOUTHBOUND AT MUDD STREET AND NORTHBOUND FROM 11TH STREET
TO MUDD STREET.
&&
SNAVELYLocal storm report, May 22, 8:14 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD LAFAYETTE 30.22N 92.03W
05/22/2008 LAFAYETTE LA BROADCAST MEDIA
NUMEROUS REPORTS OF CARS STALLED IN HIGH WATER ACROSS THE
EASTERN HALF OF LAFAYETTE.
&&
SHAMBURGERLocal storm report, May 22, 10:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD OPELOUSAS 30.52N 92.08W
05/22/2008 ST. LANDRY LA LAW ENFORCEMENT
FLOODING REPORTED ON HIGHWAY 182 NORTH OF OPELOUSAS AS
WELL AS ON HIGHWAY 190.
0955 PM FLASH FLOOD LAWTELL 30.52N 92.18W
05/22/2008 ST. LANDRY LA LAW ENFORCEMENT
FLOODING REPORTED ON HIGHWAY 190 NEAR LAWTELL.
0955 PM FLASH FLOOD 1 W ARNAUDVILLE 30.42N 91.95W
05/22/2008 ST. LANDRY LA LAW ENFORCEMENT
FLOODING REPORTED ON LA 93 JUST WEST OF ARNAUDVILLE.
&&
SNAVELYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:17 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Jefferson Davis | 31 min |
| May 22, 7:53 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 22, 8:58 PM CDT | Flash Flood Warning | LCH | Evangeline, Saint Landry | 3 hr |
| May 22, 10:30 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 45 min |
| May 22, 11:05 PM CDT | Areal Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 6 hr |
| May 23, 5:07 AM CDT | Areal Flood Warning | LCH | Saint Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.